MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 8X18IN 0 S/A MO-6 CR; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PRLNE BLU 8X18IN 0 S/A MO-6 CR; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number C845G
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Wound Dehiscence (1154); Not Applicable (3189)
Date of Event 06/25/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).To date the device has not been returned.If the device or further details are received at the later date a supplemental medwatch will be sent.Attempts are being made to clarify the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.The patient demographic info: age, gender, weight, bmi at the time of index procedure? what tissue type and location of the suture placement? what was the tissue condition, i.E., normal or thin, calcified, fragile, diseased? how was the suture placed (interrupted or continuous)? how was the suture tied (square knot or multiple knots one end)? product lot number? what tissue dehisced? how was the dehiscence managed? date and details of surgical intervention? did the operating surgeon observe any suture deficiency or anomaly during second procedure? what is physician¿s opinion as to the etiology of or contributing factors to this event (wound dehiscence)? other relevant patient history/concomitant medications? what is the patient¿s current status?.
 
Event or Problem Description
It was reported that the patient underwent an inguinal hernia repair on (b)(6) 2020 and the suture was used.Then on (b)(6) 2020, the patient presented abdominal dehiscence and required a second procedure to address the dehiscence.The surgery was done on (b)(6)2020.Additional information has been requested.
 
Additional Manufacturer Narrative
Date sent to the fda: 07/25/2020.Additional information was requested, and the following was obtained: the patient demographic info: age, gender, weight, bmi at the time of index procedure? what tissue type and location of the suture placement? what was the tissue condition, i.E., normal or thin, calcified, fragile, diseased? how was the suture placed (interrupted or continuous)? how was the suture tied (square knot or multiple knots one end)? product lot number? what tissue dehisced? how was the dehiscence managed? date and details of surgical intervention? did the operating surgeon observe any suture deficiency or anomaly during second procedure? what is physician¿s opinion as to the etiology of or contributing factors to this event (wound dehiscence)? other relevant patient history/concomitant medications? what is the patient¿s current status? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PRLNE BLU 8X18IN 0 S/A MO-6 CR
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key10311824
Report Number2210968-2020-05493
Device Sequence Number16358654
Product Code GAW
UDI-Device Identifier10705031024076
UDI-Public10705031024076
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberC845G
Device Catalogue NumberC845G
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/10/2020
Supplement Date Received by Manufacturer07/23/2020
Initial Report FDA Received Date07/22/2020
Supplement Report FDA Received Date07/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;